MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36705
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the electrode was bent.A 3.0cm x 15cm leveen superslim needle electrode was selected for use in a radio frequency ablation procedure in the liver.During the procedure, the liver was hard, and the device bent during the puncture.The device did not reach the tumor.After that, an attempt was made to continue the procedure with a different size, but the patient's condition was not good, so the procedure was abandoned for the day.Re-treatment was scheduled for the following week.No patient complications were reported.
 
Event or Problem Description
It was reported that the electrode was bent.A 3.0cm x 15cm leveen superslim needle electrode was selected for use in a radio frequency ablation procedure in the liver.During the procedure, the liver was hard, and the device bent during the puncture.The device did not reach the tumor.After that, an attempt was made to continue the procedure with a different size, but the patient's condition was not good, so the procedure was abandoned for the day.Re-treatment was scheduled for the following week.No patient complications were reported.It was further reported that the patient's condition was not good due to their blood pressure rising.The physician does not believe the device caused or contributed to the blood pressure increase.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the electrode was returned for analysis.No damages were observed at the handle.However, it was observed that the tines were bent.Additionally, the needle was completely detached at the distal section, leaving the tines exposed.The handle could not extend and retract properly due to the needle being completely detached and the tines exposed.

Brand Name
LEVEEN SUPERSLIM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19948782
Report Number2124215-2024-49023
Device Sequence Number20733432
Product Code GEI
UDI-Device Identifier08714729441717
UDI-Public08714729441717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number36705
Device Catalogue Number36705
Device Lot Number0031171527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown